Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Reasons for high blood pressure when on BP medication?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
i have been on blood pressure medication for about 3 years ,a bout 2 months ago my blood pressure average reading was 135/86 so my doctor added bystolic 5mg along with my 10mg Amlodipine. my blood pressure came down to average 122/78. now for the last week my average reading has gone up to 136/85. i am still taking both medication. no change in my life style . please advise?
Posted Thu, 23 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 5 hours later
Brief Answer: Follow up and titration is all that is needed Detailed Answer: Dear friend, Welcome to Health Care Magic No cause for concern as it is The pressure is still in range We are only addressing the pressure… We are not addressing the cause! – which in most cases is extremely difficult to find / in spite of costly and cumbersome investigations! / and likely to be multifactorial inheritance... The pressure generally tends to raise with age, from the underlying cause as also the from stiffness of blood vessels… If it goes higher, you may increase the dose of Bystolic or add a third drug You are in good hands Keep following up Good luck Take care Wishing all well God bless
Above answer was peer-reviewed by
Follow-up: Reasons for high blood pressure when on BP medication? 24 minutes later
my doctor wants to lower my LDL because of my family heart disease history. how low could my LDl be without being a danger to my health?also could you please review my blood work and let me know if I need to make any changes in my diet or life style. Thank you.
Answered by Dr. Anantharamakrishnan 1 hour later
Brief Answer: Blood work not enclosed Detailed Answer: Hi You should aim for LDL of 70 or less...because of family history and pressure (In the absence of other risk factors levels up to 100 are allowed) Keep your weight to normal / even a little less Quit smoking, if you are a smoker Do regular EXERCISE – say walking or jogging - 30 minutes a day / at least 5 days in a week. Isometric exercise (like bull worker) is bad. Healthy FOOD is a must. Avoid saturated fats – coconut oil, palm oil, butter, ghee, full cream milk...Avoid junk foods in particular – French fries have palm oil / Pizza has cheese / Indian sweets are made in ghee.../ Change to Poly-un-saturated oil – like sun flower oil. / Include Mono-un-saturated oil – Olive oil. Repeat the test in 6 weeks. No blood work is enclosed, for perusal... Regards
Above answer was peer-reviewed by
Follow-up: Reasons for high blood pressure when on BP medication? 8 hours later
Thank you so much Doctor for your advise. I have uploaded my blood work again for your review. is riding a bicycle as good as walking or jogging? After I repeat my test in 6 weeks how can I send the result to you personally , because I am very pleased with your assessment and I really feel comfortable with your advise.
Answered by Dr. Anantharamakrishnan 5 hours later
Brief Answer: You are OK / You will be OK Detailed Answer: Hi Jogging is better than cycling Walking comes after that - at least 150 minutes weekly. No report of blood work could be seen (not uploaded) You have to reach me through Health Care Magic only Regards
Above answer was peer-reviewed by
Follow-up: Reasons for high blood pressure when on BP medication? 3 hours later
Blood work is attached. Please review and advise. Thank you in advance.
Answered by Dr. Anantharamakrishnan 4 hours later
Brief Answer: All WELL Detailed Answer: Extensive (and expensive!) investigations indeed! Very much reassuring - congrats! Practically NORMAL - except low Vitamin D / borderline LDL Add Vitamin D-3 - 60,000 units tablets, once a week for 4 weeks; then once a month and recheck the level in 6 months God bless you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor